Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
|Cheerbabe131120 - Sun Mar 23, 2008 11:08 pm||
I am 18 years old and i just recently started donating blood. Well, every time i donate blood, it is extremely hard for me to breathe for up to two days after. Even standing becomes a task and my heart pounds and i get dizzy. What could cause this and is this a major concern?
|Debbie Miller, RN - Tue Mar 25, 2008 6:56 pm||
The only thing that comes to mind is possible dehydration. This is the reason they offer beverages following donation and tell you to increase your fluid intake for the next 24 hours. If you are giving frequently I would recommend allowing more time between donations. I assume your hematocrit (iron) is OK or they would reject you for donation.
When you donate, eat and drink well the day of the donation and follow up as directed with extra fluids. Avoid strenuous activities for several hours following to allow your body full recovery. You need to let your body make more blood so give it a chance.
There is nothing in the process of procuring the blood that should cause these symptoms unless you are psychologically affected and this could happen. Some people faint just thinking about donating. Good luck
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.